Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 8, 2011, 3:32 PM EDT for Luce County, Michigan. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 3:32 PM EDT (19:32 UTC)
- Expired
- Jun 8, 2011, 4:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Luce County, MI
The radar
The Marquette radar (KMQT), 156 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 4:10 PM EDT | HAIL 1 | Mcmillan, MI | SPOTTER WAS DRIVING ALONG M-28 IN MCMILLAN. OBSERVED 1 INCH HAIL.ALSO MENTIONED A POSSIBLE FUNNEL CLOUD-BUT COULD NOT CONFIRM IF IT WAS OR NOT. |
| Jun 8, 4:21 PM EDT | HAIL 0.25 | 4 Nw Newberry, MI | |
| Jun 8, 4:40 PM EDT | HAIL 0.88 | Helmer, MI | DELAYED REPORT. ON COUNTY RD. 98 NEAR HELMER. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.5 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 317 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
446
WUUS53 KMQT 081932
SVRMQT
MIC095-082030-
/O.NEW.KMQT.SV.W.0039.110608T1932Z-110608T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
332 PM EDT WED JUN 8 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCE COUNTY IN EASTERN UPPER MICHIGAN...
* UNTIL 430 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF GRAND MARAIS
TO 8 MILES EAST OF SHINGLETON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MCMILLAN...DEER PARK...PINE STUMP JUNCTION...PIKE LAKE...CRISP
POINT...BETSY LAKE...HELMER...FOUR MILE CORNER AND DOLLARVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4624 8569 4624 8587 4669 8586 4668 8551
4676 8527 4676 8524 4675 8523 4655 8523
TIME...MOT...LOC 1932Z 269DEG 37KT 4672 8563 4636 8627
WIND...HAIL 60MPH 1.00IN
$$
MRD1 follow-up statement
096
WWUS53 KMQT 082002
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
402 PM EDT WED JUN 8 2011
MIC095-082030-
/O.CON.KMQT.SV.W.0039.000000T0000Z-110608T2030Z/
LUCE MI-
402 PM EDT WED JUN 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LUCE COUNTY
UNTIL 430 PM EDT...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF LOWER TAHQUAMENON
FALLS S TO SENEY...MOVING EAST AT 50 MPH. ADDITIONAL STORMS WERE
LOCATED JUST EAST OF GRAND MARAIS NEAR MUSKALLONGE STATE PARK.
LOCATIONS IMPACTED INCLUDE...
MCMILLAN...FOUR MILE CORNER...HELMER...DEER PARK AND DOLLARVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4624 8569 4624 8587 4669 8586 4668 8551
4676 8527 4676 8524 4675 8523 4655 8523
TIME...MOT...LOC 2001Z 281DEG 43KT 4660 8526 4631 8582
WIND...HAIL 60MPH 1.00IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:43 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 8, 1:43 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 143 PM EDT WED JUN 8 2011 UPDATED AVIATION DISCUSSION FOR THE 18Z TAFS .SYNOPSIS... ISSUED AT 421 AM EDT 00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW AN EXPANSIVE UPR RDG OVER THE ERN CONUS WITH CENTER OF HI PRES ANOMALOUSLY FAR TO THE N OVER THE TENNESSEE/OHIO RIVER VALLEYS AND DOWNSTREAM OF TROFFING OVER THE W. THE STRONG RDG IS INDICATIVE OF A VERY HOT AIRMASS... WITH MAX TEMPS UP TO 103 AT MPX YDAY UNDER THE STRONG SW FLOW BTWN THE SFC/H85 HI OVER THE SE CONUS AND A DEEP LO PRES NOW MOVING INTO NW MN AHEAD OF A VIGOROUS SHRTWV IN THE NRN PLAINS. 00Z H85 SW WINDS WERE 40KT AT MPX. WATERSMEET REPORTED THE HIEST TEMPS IN THE CWA YDAY WITH A 94 READING. AT 03Z...IWD IS STILL REPORTING A SFC TEMP OF 86 WITH S WINDS GUSTING NEAR 30 MPH. BUT JUST TO THE W...SAXON HARBOR IS SHOWING A TEMP OF 52 NEAR THE MODERATING INFLUENCE OF LK SUP. THERE IS QUITE A BIT OF SHRA/TSRA IN ONTARIO/FAR NRN LK SUP TO THE N OF ATTENDANT H85 WARM FNT STRETCHING E FM THE LO AND ACRS LK SUP THAT MARKS THE NRN EDGE OF THE HOT AIRMASS. THE 00Z RAOBS TO THE SW AT MPX AND GRB ARE VERY WELL MIXED...WITH TOP OF PBL AT MPX UP TO H7...HELPING THE STRONG H85 WINDS AND VERY DRY AIR OBSVD ALF MIX EFFICIENTLY TO THE SFC /WIND GUSTS TO 40 MPH WITH SFC DWPTS MIXING OUT TO NEAR 50F WERE REPORTED THERE YDAY/. THE 00Z GRB RAOB IS A BIT MORE MOIST IN THE LLVLS BUT STILL VERY CAPPED. SOME SHRA/TS HAVE POPPED UP FROM TIME TO TIME ON DRY LINE BNDRY UNDER A BAND OF SOMEWHAT HIER MID LVL MSTR STRETCHING FM NW WI SSWWD INTO SE MN AND SEPARATING SFC DWPTS GENERALLY 60 TO 65 OVER WI/UPR MI REPRESENTED BY THE GRB ROAB FM DWPTS IN THE 50S OVER MOST OF MN MORE INDICATIVE OF THE MPX RAOB. HOWEVER...THE OVERALL CAPPED/DRY ENVIRONMENT ALF HAS LIMITED THE LONGEVITY AND INTENSITY OF ANY CELLS THAT HAVE DVLPD. TO THE E...THE 00Z APX RAOB SHOWS LTL CAPPING...BUT THERE IS NO SHRA/TS OVER THE E S OF WAWA ONTARIO CURRENTLY. FARTHER TO THE W...THE COLD FNT ASSOCIATED WITH THE SFC LO MOVING INTO NW MN IS NOW PUSHING INTO WRN MN. ABSENCE OF SFC HEATING AND DRYNESS OF AIRMASS OVER MN HAS LIMITED THE COVERAGE OF SHRA/TS ALONG THE BNDRY DESPITE STRENGTH OF SHRTWV IN THE NRN PLAINS AND SHARP TEMP CONTRAST OF 00Z H85 TEMPS RANGING FM 3C AT GLASGOW MONTANA TO 26C REPORTED AT MPX. && .DISCUSSION... ISSUED AT 421 AM EDT MAIN FOCUS IS THE CHC OF SHRA/TS THRU DAY AND THE POTENTIAL FOR ANY SVR STORMS. EARLY THIS MRNG...DRY LINE/AXIS OF SOMEWHAT HIER MID LVL MSTR MAY BE THE FOCUS FOR SOME SHRA/TS MOVING INTO WRN UPR MI EARLY THIS MRNG. THIS DRY LINE/MSTR AXIS IS FCST TO BE OVER THE CNTRL CWA AT 09Z. ALTHOUGH SPC HAS PLACED ALL BUT FAR ERN UPR MI IN A SLGT RISK FOR SVR TS THRU 12Z THIS MRNG...LARGER SCALE CAPPING/DRYNESS MAY LIMIT THE INTENSITY. IN FACT...NAM AND LOCAL HI RES WRF MODEL WITH EXPLICIT CONVECTION GENERATE LTL IF ANY SHRA ACTIVITY. ON THE OTHER HAND...LOCAL WRF-ARW DOES GENERATE QUITE A BIT OF CONVECTION OVER LK SUP/THE NRN TIER ZNS THAT MOVES INTO THE E WHERE THE NOSE OF THIS MSTR RIBBON INTERSECTS THE H925 WARM FNT/WEAKER CAPPING INDICATED ON THE 00Z APX RAOB. CONSIDERING THE TRENDS IN THE SHRA/TS OVER WRN LK SUP RIGHT NOW NEAR THE H925 WARM FNT...PREFER THE DRIER NAM/HI RES WRF MODEL FCSTS SHOWING A MAINLY DRY EARLY MRNG. TENDED TO GO WITH NO MORE THAN A 20 POP...EXCEPT HIER TOWARD THE NE...LESS CAPPING DEPICTED ON THE 00Z APX RAOB...AND H85 WARM FNT. SPC MESOANALYSIS INDICATES EFFECTIVE BULK SHEAR NEAR THE CWA IS AS HI AS 40KTS...AND THIS VALUE MAY TEND TO INCRS LATER WITH APRCH OF SHRTWV/STRONGER WINDS ALF. SO ANY TS THAT DO DVLP COULD BECOME SVR AND DROP LARGE HAIL PER STEEP MID LVL LAPSE RATES OBSVD ON THE MPX/GRB RAOBS ABV THE ANOMALOUS WARMTH AT H85. TDAY...SHRTWV IS PROGGED TO DRIFT TO THE E...WITH SFC LO MOVING ACRS LK SUP THRU THE AFTN AND INTO SE ONTARIO BY THE EVENING...DRAGGING ATTENDANT COLD FNT OVER THE CWA THIS AFTN. SOME UPR DVGC IN RRQ OF UPR JET SUPPORTING THE SHRTWV IS PROGGED TO PASS OVER THE CWA EVEN THOUGH THE BULK OF THE DPVA TRACKS TO THE N. THE COLD FNT IS FCST TO BE ROUGHLY TO A LINE FM MQT-IMT BY 18Z...BUT THE 00Z GFS IS A BIT SLOWER. WITH CAPPING/DRYNESS OF AIRMASS IN MN...THIS MRNG SHOULD BE DRY EXCEPT FOR ANY LINGERING SHRA/TS THAT MIGHT DVLP OVER THE E. ALTHOUGH THE AIR IS FAIRLY DRY...THE FNT WL BE ARRIVING AT PEAK HEATING TIME...BUT WL PROBABLY PASS TOO EARLY OVER THE FAR W FOR ANY SHRA DVLPMNT THERE ESPECIALLY WITH WSHFT TO THE W/STABILIZATION OFF LK SUP. BEST CHC OF SHRA/TS WL BE THE SCNTRL AND E...WITH LATER ARRIVAL OF FNT AND POTENTIAL INTERACTION WITH LK BREEZE OFF LK MI. MODIFIED NAM FCST SDNG FOR ESC GIVEN T/TD 88/65 IS ALMOST 2900 J/KG...WITH CIN OF 50 J/KG MOST LIKELY TO BE BROKEN BY LK BREEZE. FCST CONVECTIVE TEMPS ARE GENERALLY IN THE UPR 80S-LO 90S AND WHEN SFC-6KM BULK SHEAR IS PROGGED TO REACH 50-60KTS. THIS STRONG SHEAR IS VERY FAVORABLE FOR SVR TS...BUT THE ONLY CONCERN MAY BE THE SHEAR ENHANCES ENTRAINMENT OF THE DRYNESS INTO ANY CONVECTIVE CELLS THAT MIGHT DVLP AND STUNTS THEIR GROWTH. ON THE OTHER HAND...DELTA THETE E BTWN SFC-12K FT IS FCST AOA 30C...VERY FAVORABLE FOR DAMAGING DOWNBURST WINDS PER MQT SVR WX CHECKLIST AND IN PRESENCE OF STEEP LLVL LAPSE RATES AND NEARLY UNIDIRECTIONAL WSW UPR FLOW. WITH MID LVL DRY AIR...WBZ IS ALSO FCST FAIRLY LO NEAR 10K FT DESPITE RELATIVELY HI FRZG LVL AOA 14K FT. THE BOTTOM LINE IS DRYNESS OF AIRMASS SHOULD RESTRICT TS COVERAGE TO SCT...BUT ANY STORMS THAT DO DVLP WL LIKELY BE SVR. GIVEN EXCEPTIONAL WARMTH YDAY AFTN...TENDED TOWARD THE HI SIDE OF MOS OVER THE ECNTRL AWAY FM LK MI MODERATION WITH LLVL WSW FLOW. MUCH COOLER AIR/SC WITH MSTR BLO DVLPG INVRN WL FOLLOW THE FNT INTO THE NW LATE BEHIND THE FROPA. TENDED TO FOLLOW THE COOLER NAM GIVEN THE SHARP COOLING OBSVD BEHIND THE FNT IN NDAKOTA EARLY THIS MRNG. TNGT...AS HI PRES MOVES TOWARD MN BY 12Z...A MUCH COOLER AIRMASS WL OVERSPREAD UPR MI TNGT...WITH MODEL FCST H85 TEMPS DIPPING TO 1 TO 2C OVER THE NW BY SUNRISE ON THU. BULK OF GUIDANCE SHOWS TEMPS FALLING WELL INTO THE 40S BY 12Z...WITH QUITE A BIT OF SC LIKELY GIVEN INITIAL LLVL SURGE OF THE COOLER AIR THAT WL SHARPEN LO INVRN. SINCE THE MSTR IS SHALLOW...CALLED THE ANY PCPN DRIZZLE VS SHRA. THU...AS HI PRES BLDS OVER THE UPR LKS UNDER SHRTWV RDGING DOWNSTREAM OF SHRTWV MOVING THRU THE NRN ROCKIES...EXPECT LINGERING LO CLDS TO MIX OUT/DSPT WITH THE ARRIVAL OF DRIER LLVL AIR. WITH H85 TEMPS TOPPING OUT ARND 7C OVER THE SCNTRL...EXPECT MAX TEMPS REACHING THE MID/UPR 60S THERE AWAY FM THE MOST SGNFT MODERATION OFF LK SUP WITH LLVL NNE FLOW. THU NGT...THE EVNG WL START OUT MOCLR...BUT EXPECT INCRSG HI CLDS DURING THE NGT AS SHRTWV IN THE NRN ROCKIES PUSHES OUT INTO THE PLAINS AND UPR RDG AXIS SHIFTS INTO THE ERN CWA. SINCE THE HI CLD WL BE THIN/PWAT UNDER 0.50 INCH MOST OF THE NGT EXCEPT NEAR THE WI BORDER LATE...TENDED TOWARD THE UPR 30S/LO 40S FOR MIN TEMPS NOT FAR FM MOS GUIDANCE. FRI...WITH THE EXCEPTION OF THE CNDN MODEL...ALL THE MODEL GUIDANCE HAS TRENDED TO BRING SHRTWV/SFC LO TO THE WSW TO THE NE FASTER. SO INCRSD POPS/CLDS SW-NE THAN PREVIOUS FCST AND LOWERED FCST MAX TEMPS WITH THICKER CLD/RA CHCS ARRIVING. DID NOT INCRS THE POPS AS AGGRESSIVELY AS SOME GUIDANCE...ESPECIALLY THE 12Z/00Z ECMWF WOULD SUG BECAUSE OF THE DRY LLVLS INDICATED BY THE GFS MODEL ASSOCIATED WITH SLOWLY RETREATING HUDSON BAY HI. FRI NGT/SAT...SLOWLY INCRSD POPS SW-NE FRI NGT AS SHRTWV/SFC LO MOVE TO THE NE AND THEN DIMINISHED THE POPS IN THE SAME DIRECTION ON SAT ONCE THIS SYS LIFTS TO THE NE AND AWAY. TEMPS WL AVG BLO NORMAL WITH PLENTY OF CLDS. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... COLD FRONT AND LAKE BREEZES WILL BE FOCUS FOR CONVECTION THIS AFTN. WITH KCMX ALREADY BEHIND FRONT...NO CONVECTION WILL OCCUR THERE. SCT SHRA/TSRA WILL BE DEVELOPING ACROSS THE CNTRL U.P. OVER THE NEXT FEW HRS. WITH UNCERTAINTY IN INITIAL COVERAGE OF ACTIVITY...OPTED TO ONLY INCLUDE CB CLOUD GROUP AT KSAW THIS AFTN. BETTER COVERAGE OF SHRA/TSRA SEEMS LIKELY TO OCCUR TO THE E AND S OF KSAW. PER VIS SATELLITE IMAGERY...WIDESPREAD FOG COVERS MUCH OF NRN LAKE SUPERIOR. AS WINDS VEER NORTHERLY ACROSS THE LAKE THIS AFTN/EVENING...EXPECT STRATUS TO SPREAD TO KCMX BY 00Z AND TO KSAW SHORTLY THEREAFTER. WITH LESS IDEAL UPSLOPE WIND DIRECTION AT KCMX...ONLY LOWERED CIGS TO LOW MVFR. AT KSAW...CIGS WILL FALL TO IFR...POSSIBLY LIFR. ALONG WITH THE STRATUS...SOME -DZ IS POSSIBLE...BUT VIS SHOULDN'T FALL BLO VFR. DRIER AIR ARRIVING OVERNIGHT AND THU MORNING WILL SCOUR CLOUDS OUT WITH A RETURN TO VFR. IMPROVEMENT TO VFR SHOULD OCCUR AT KCMX SHORTLY AFTER SUNRISE AND AT KSAW MID TO LATE MORNING. && .MARINE /FOR THE 4AM LAKE SUPERIOR FORECAST ISSUANCE/... AS THE LOW OVER NORTHERN MN MOVES OVER LAKE SUPERIOR THIS MORNING...EXPECT WINDS TO DECREASE OVER THE NORTHWESTERN LAKE. OVER THE EAST...STRONG SWRLY WINDS ALOFT EXITING THE REGION WILL ALSO ALLOW THE WINDS...CURRENTLY GUSTING TO 30KTS...TO DECREASE SHORTLY AFTER DAYBREAK. AS THE LOW EXITS THIS EVENING...EXPECT NRLY WINDS TO INCREASE TO 25-30KTS OVER THE CENTRAL/EASTERN LAKE. HIGH PRESSURE WILL THEN BUILD OVER THE AREA FOR THURS AND FRI...KEEPING WINDS BELOW 20KTS. THESE LIGHTER WINDS SHOULD REMAIN IN PLACE THROUGH THE WEEKEND. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN...NONE. LAKE SUPERIOR...NONE. LAKE MICHIGAN...NONE. && SYNOPSIS...KC DISCUSSION...KC AVIATION...ROLFSON MARINE...SRF
Hazardous weather outlook, Jun 8, 5:08 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 508 AM EDT WED JUN 8 2011 MIZ001>007-009>014-084-085-091100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 508 AM EDT WED JUN 8 2011 /408 AM CDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY INTO THIS EVENING. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS MAY BE SEVERE AND CAUSE DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON...MAINLY OVER CENTRAL UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-091100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 508 AM EDT WED JUN 8 2011 /408 AM CDT WED JUN 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS A SLIGHT RISK SOME OF THE THUNDERSTORMS MAY BE SEVERE AND CAUSE DAMAGING WINDS AND LARGE HAIL THIS AFTERNOON OVER THE EAST HALF OF LAKE SUPERIOR. PATCHY DENSE FOG REDUCING VISIBILITY UNDER ONE HALF MILE WILL GRADUALLY DISSIPATE TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. LMZ221-248-250-091100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 508 AM EDT WED JUN 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK SOME OF THESE THUNDERSTORMS MAY BE SEVERE AND CAUSE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... REPORTS OF HAIL OR STRONG WINDS WOULD BE GREATLY APPRECIATED. KC
In the hours before
Special weather statement, Jun 8, 2:53 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 253 PM EDT WED JUN 8 2011 MIZ006-081930- ALGER- 253 PM EDT WED JUN 8 2011 ...SIGNIFICANT WEATHER ALERT FOR ALGER COUNTY UNTIL 330 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES NORTH OF SHINGLETON...OR 14 MILES NORTHEAST OF MUNISING. THIS STORM WAS MOVING EAST AT 40 MPH. DIME SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN ALGER COUNTY...INCLUDING THOSE IN GRAND MARAIS AND THE PICTURED ROCKS LAKESHORE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Local storm report, Jun 8, 3:17 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
317 PM EDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 N SHINGLETON 46.42N 86.48W
06/08/2011 E1.25 INCH ALGER MI TRAINED SPOTTER
HAIL WAS BETWEEN QUARTER SIZE AND HALF DOLLAR SIZE.
&&
MBABICHThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 4:54 AM EDT | Small Craft Advisory | MQT | 35 hr | |
| Jun 8, 2:39 PM EDT | Special Marine Warning | MQT | 62 min | |
| Jun 8, 3:05 PM EDT | Severe Thunderstorm Warning | MQT | Alger | 40 min |
| Jun 8, 3:10 PM EDT | Special Marine Warning | MQT | 95 min | |
| Jun 8, 3:25 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Schoolcraft | 50 min |
| Jun 8, 4:08 PM EDT | Tornado Warning | MQT | Luce | 31 min |
| Jun 8, 4:13 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 35 min |
| Jun 8, 4:55 PM EDT | Severe Thunderstorm Warning | MQT | Luce | 19 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.